Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 5, NWS Gaylord, MI

July 31, 2025Alcona County, Alpena County, Iosco County, Michigan

NWS Gaylord, MI issued this beach hazards statement at Jul 31, 2025, 2:13 AM EDT for Alcona County, Alpena County, Iosco County, Michigan. It took effect at Jul 31, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2025, 2:13 AM EDT (06:13 UTC)
In effect from
Jul 31, 2025, 8:00 AM EDT
Expired
Jul 31, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Iosco County, MI

The radar

The NCL Michigan radar (KAPX), 104 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 6.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2025-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2025-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WHUS43 KAPX 310613
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
213 AM EDT Thu Jul 31 2025

MIZ024-030-036-311415-
/O.NEW.KAPX.BH.S.0005.250731T1200Z-250801T0000Z/
Alpena-Alcona-Iosco-
213 AM EDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Dangerous swimming conditions are expected due to high
  waves of 3 to 5 feet and rip currents.

* WHERE...Alpena, Alcona and Iosco Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 31, 1:29 AM EDT, 44 minutes earlier. Its key messages:

  • -Extended period of quiet weather with seasonable temperatures. -Canadian wildfire smoke continues to impact the area through midweek.
Area forecast discussion, Jul 31, 1:29 AM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
129 AM EDT Thu Jul 31 2025

.KEY MESSAGES...

-Extended period of quiet weather with seasonable temperatures.

-Canadian wildfire smoke continues to impact the area through
 midweek.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 212 PM EDT Wed Jul 30 2025

Pattern Synopsis...Shallow troffing over eastern Canada and
Northeast U.S. along with surface high pressure persist through
the period.

Forecast Details...The northern extent of the remnants of a
large convective complex made it a little further north than
previously expected. In fact, it's still further north than any
of the current high-res guidance. The precip shield is trending
down in intensity and this trend is expected to continue into
this evening. Still, light rain chances will persist into this
evening across southern portions of the forecast area, with
sprinkles possible as far north as the M-32 corridor.

Once the convective remnants move out the the area the remainder
of the period will be dry. Temperatures tonight will bottom out
mainly in the 50s, with highs Thursday in the 70s.

Smoke from Canadian wildfires will continue to spill across the
Great Lakes region through at least Thursday.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 212 PM EDT Wed Jul 30 2025

Pattern Synopsis...Relatively stagnant weather pattern
anticipated through the weekend, with predominantly neutral
northwest upper-level flow, and surface high pressure. The
pattern is expected to break down and become more progressive to
start the next work week.

Forecast Details...The stagnant weather pattern supports several
days of "Chamber of Commerce" weather, aside from the wildfire
smoke. Mostly dry conditions are expected through the weekend
with seasonable temperatures. Daily highs in the mid 70s to
lower 80s and daily lows mainly in the 50s. Some upper 40s
overnight lows are possible Thursday and Friday nights over
inland locations. Shower and storm chances likely to return
early next week as the stagnant pattern breaks down.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 128 AM EDT Thu Jul 31 2025

Plenty of near-surface smoke resulting in widespread haze and
resultant MVFR VSBYs tonight. ASOSs also picking up a ~4-5kft
cloud deck in many spots -- which appears unlikely to actually
be cloud, but smoke based on recent satellite imagery. Latest
trends suggest smoke/haze concentrations diminish from northeast
to southwest beginning around 10-11z at CIU, but not until
midday/early afternoon for TVC/MBL. Otherwise, robust high based
cu development expected this afternoon, especially inland
northern lower MI. Winds out of the northeast today, breezy at
times this afternoon before diminishing during the evening.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

SHORT TERM...PBB
LONG TERM...PBB
AVIATION...MJG
Hazardous weather outlook, Jul 30, 10:48 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1048 PM EDT Wed Jul 30 2025

MIZ016>018-020>036-041-042-086>088-095>099-010300-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1048 PM EDT Wed Jul 30 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-010300-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1048 PM EDT Wed Jul 30 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:14 AM EDTSmall Craft AdvisoryAPX18 hr

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.